Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Optimal linear extensions by interchanging chains


Author: Ivan Rival
Journal: Proc. Amer. Math. Soc. 89 (1983), 387-394
MSC: Primary 06A10; Secondary 06A05, 90B35
MathSciNet review: 715851
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a finite ordered set $ P$ how can a linear extension $ L = {C_1} \oplus {C_2}$ be constructed which minimizes the number $ m$ of chains $ {C_i}$ of $ P$? While this question remains largely unanswered we show that a natural "greedy" algorithm is actually optimal for a far wider class of ordered sets than was hitherto suspected.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06A10, 06A05, 90B35

Retrieve articles in all journals with MSC: 06A10, 06A05, 90B35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1983-0715851-3
PII: S 0002-9939(1983)0715851-3
Keywords: Linear extension, chain decomposition
Article copyright: © Copyright 1983 American Mathematical Society